My one year old **** tzu had a series of vaccines the other day. he had his distempter, lyme and radies all at the same time. He got his shots about 9 a.m. and at 6 p.m. he started to run around and ran into the wall. I picked him up and his eyes were swollen shut and his face and lips were swollen. The vet gave him an i.v. and a shot and about one hour later he started to response. Is it dangerous to give all these shots at the same time? He has been very quiet since and I am wondering what effects his reaction could cause if any. Thank you.
There is always a danger of vaccine reaction even with only a single vaccine.
Most traditionally vets continue to use the same vaccine protocol that they have beentaught in vet school. However, there is a growing trend toward in the holistic vet community, of giving less vaccines and performing vaccine titers instead.
Vaccine titers are measurements of vaccine antibodies in the blood, and tell the vet if the vaccine from the previous year is still adequate to prevent the disease. Many vaccines can protect much longer than the yearly limit of protection dictated by the vaccine manufacturers. Additionally, many vets split vaccines in smaller dogs, like the Shih-Tzu by giving no more than two vaccines per visit. It requires that you take your dog to the vet more often, and that can be an inconvenience.
In the future request the following for your dog: Titers in place of the Distemper combo vaccine; that only one vaccine be given per time to determine which vaccine is the cause of the vaccine reaction in your dog, and premedication with benedryl.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.